MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 PUREWICK FEMALE EXTERNAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 PUREWICK FEMALE EXTERNAL CATHETER
Model Number PWF030K
Medical Device Problem Code Illegible Information (4050)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the latex-free purewick female external catheter and latex-containing purewick female external catheter were almost identical.The only identifier was on the outer package and once it was opened, the user could not tell the difference.This was a safety concern for caring for patients with latex allergies.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Additional Manufacturer Narrative
The reported event was inconclusive as no sample was returned for evaluation.A potential root cause for this failure could be "incorrect/ missing translation; missing instructions; vendor/printer error".The dhr review could not be performed without a lot number.The instructions for use were found adequate and state the following: "warnings: discontinue use if an allergic reaction occurs." "precautions: not recommended for patients who are: ¿ agitated, combative, or uncooperative and might remove the purewicktm female external catheter ¿ experiencing skin irritation or breakdown at the site"." recommendations: ¿ ensure the purewicktm female external catheter remains in the correct position after turning the patient.Remove the purewicktm female external catheter prior to ambulation.¿ properly placing the purewicktm female external catheter snugly between the labia and gluteus holds the purewicktm female external catheter in place for most patients.Mesh underwear may be useful for securing the purewicktm female external catheter for some patients.¿ assess device placement and patient¿s skin at least every 2 hours.¿ replace the purewicktm female external catheter every 8-12 hours or when soiled with feces or blood.Change suction tubing per hospital protocol or at least every thirty (30) days".H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description

Brand Name
PUREWICK FEMALE EXTERNAL CATHETER
Common Device Name
PUREWICK FEMALE EXTERNAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key15410897
Report Number1018233-2022-07080
Device Sequence Number5640375
Product Code NZU
UDI-Device Identifier00801741183614
UDI-Public(01)00801741183614
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPWF030K
Device Catalogue NumberPWF030K
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/02/2022
Supplement Date Received by Manufacturer02/10/2023
Initial Report FDA Received Date09/13/2022
Supplement Report FDA Received Date02/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale